MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS SYMFONY TORIC; MULTIFOCAL IOLS
Model Number ZXT150
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Halo (2227); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown.If explanted, give date: not applicable as the lens remains implanted.However, an explant is scheduled.(b)(4).Device evaluation: the device was not returned to the manufacturer for evaluation as it remains implanted to date.Device inspection could not be performed.The reported issue could not be verified.Manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints revealed that no similar complaints were received for this production order number.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the device.Based on the investigation results, there is no indication of a product quality deficiency.All pertinent information available to the manufacturer has been submitted.
 
Event or Problem Description
Initially, it was reported a patient had issues with her vision after implantation of a zxt150 7.0 diopter intraocular lens (iol) in her left eye at axis 75 degrees.Implant took place on (b)(6) 2016.Patient claims that she could not see near her phone and (b)(6).Furthermore, she added that at night it looks like she's seeing fireworks.But her distance vision is well.The clinic confirmed that the lens implanted in the patient had no issues and surgery went well.The patient followed up with the clinic and patient is still complaining but doctor doesn't know why, as her visual acuity (va) is 20/20, uncomplicated s/p cataract and perfect distance outcome.She complains of starbursts but doctor thinks that they should go away in time.There was plan to explant.On (b)(4) 2017, amo was notified that the patient is now a candidate for a lens exchange as she is extremely unhappy with the lens.Patient is experiencing a significant amount of night time glare.Patient is scheduled to have the lens explanted.No further information was provided.

Brand Name
TECNIS SYMFONY TORIC
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key6675656
Report Number9614546-2017-00576
Device Sequence Number72734
Product Code POE
UDI-Device Identifier05050474604940
UDI-Public(01)05050474604940(17)210708
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date07/08/2021
Device Model NumberZXT150
Device Catalogue NumberZXT150U070
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2017
Initial Report FDA Received Date06/28/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;